|Your question Night Sweats on Meds
Jul 1, 2012
I can share my experience with night sweats. I am a gay male 51 and I was hospitalized for a month in 2008 with PCP Pnuemonia, Disiminated Histoplasmosis and MAC. CD4 was 6 and VL 650K+ After discharge was put on ATRIPLA, Dapsone, Itraconazole, Clarithamyacin and Ethambutol. For several weeks I would have drenching night sweats that would wake me up and I would have to change my T-shirt. They went away. When my CD4 went >100 I was taken off Clarith and Ethanbutol and still no night sweats. However, 6 months ago in response to a QuantiFERON®TB Gold In-Tube test (QFT-GIT) I was diagnosed with latent TB and am currently on INH for 9 months. Interestingly,after about the third month of INH, (I was also taken off of Itraconazole the day I began INH) the night sweats came back, but nothing like before, but very noticible. They have since gone away. Also interestingly, my last CD4 shot up to 364 where before they had been hovering just above the 200 mark. I just had labs done yesterday and it will be interesting to see what they are. If as good, I believe I will be taken off of Dapsone as well :) My VL btw for the last 2 tests has been <20 and for the last 2 years <40 (New more sensitive test is being used now at my ID clinic) Just wanted to share my experience with night sweats as I know they are not fun too. The Pharm.D. at my clinic seems to think this happens as your body clears an infection. Do you agree?
Response from Dr. Henry
Some patients seem to be more sensitive to development of night sweats in the setting of HIV, taking HIV meds for first months/year, and treatment of other possible infections. Sometimes fevers/sweats can abe caused or aggravated by the medicine themselves (drug fever) and if on many meds can be tough to sort out so I agree in principle with your Pharm Ds interpretation. Thanks for sharing your experience with the Body. KH
side effects on arvs
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.